Louisiana, 2007Damaging Wind and Lightning Strike in Louisiana, July 17, 2007
July 17, 2007 · NWS SHV · 2 events in 2 counties and zones
Isolated strong to severe thunderstorms developed in a very moist and unstable airmass across northwest Louisiana. These thunderstorms produced strong winds as they decayed along with prolific lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed in a very moist and unstable airmass across northwest Louisiana. These thunderstorms produced strong winds as they decayed along with prolific lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 2:06 PM CST, 39 minutes earlier.
Area forecast discussion, Jul 17, 2:06 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT TUE JUL 17 2007
.DISCUSSION...
SHEAR AXIS OF UPPER TROF BECOMING MORE DIFFUSE WITH CONVECTION A
TAD MORE ISOLATED THUS FAR FOR THE AFTN. NOT A LOT OF CHANGE INTO
FRIDAY AS LOW CHANCE COVERAGE EXPECTED SE...VERY ISOLATED NE. NAM
DEFINITELY HOLDS THIS TREND...WITH SUSPECT AVN TRYING TO KEEP
CONVECTION ACTIVE AREAWIDE. NEWEST RUNS SLOWING COLD FRONT DOWN A
BIT AND ENTER NORTHERN CWA BY SATURDAY MORNING. MAY SEE STRONGER TSTMS
WITH THIS SYSTEM THAN TYPICAL SUMMERTYPE. NOT TOO OPTOMISTIC THAT
A FRONT WILL PUSH CLEAN THROUGH THIS LATE IN SUMMER SO MAY ONLY
SEE ONE OR TWO POPFREE PERIODS AFTER FROPA. GDEX SHOWS UPPER LOW FORMING
OVER CENTRAL TX IMMEDIATELY AFTER FROPA. EXPECT SUBSIDENCE TO
OCCUR OVER SOUTHERN PLAINS WITH SOUTHWARD PASSAGE OF UPPER
TROF...AND SO NORTHERN PORTIONS OF CWA MAY RISE WELL INTO 90S TO
BEGIN NEXT WEEK. /VII/
&&
.AVIATION...
UPPER TROUGH AXIS FROM ELD TO LFK TODAY. AT THE SFC...WEAK SOUTHERLY
FLOW REGIME EXISTS. WITH PLENTY OF LOW LEVEL MOISTURE FROM THE GULF OVER
THE AREA...EXPECT ISOLATED TO SCATTERED CONVECTION TO CONTINUE
THROUGH THE AFTERNOON AND EVENING. BEST COVERAGE WILL BE ALONG AND SOUTH OF
THE TROUGH AXIS...WITH ISOLATED COVERAGE NORTH OF THE TROUGH AXIS.
VFR CONDITIONS WILL CONTINUE THROUGH EVENING...CONVECTION WILL
PRODUCE LOCALIZED MVFR/IFR CONDITIONS ALONG WITH GUSTY WINDS. SOME
AREAS OF MVFR/IFR CIGS AND VSBYS ARE EXPECTED AROUND SUNRISE AND
WILL LIFT TO VFR BY LATE MORNING SATURDAY. /17/
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 91 74 92 / 20 30 30 30
MLU 72 90 73 92 / 30 30 30 30
DEQ 71 93 71 92 / 20 20 20 20
TXK 72 93 73 93 / 20 20 20 20
ELD 71 90 72 93 / 20 30 30 20
TYR 72 89 73 90 / 20 30 30 30
GGG 72 91 73 91 / 20 30 30 30
LFK 72 87 72 89 / 30 40 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 17, 11:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 17 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181059-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUL 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
AREA TODAY...MAINLY IN NORTHERN LOUISIANA AND THE EAST TEXAS LAKES
AREA. ALTHOUGH AN ISOLATED SEVERE STORM IS POSSIBLE...MOST OF THE
STORMS WILL REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
VII
Lightning, Caddo
- When
- July 17, 2:45 PM CST
- Where
- Caddo County, Shreveport
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 32.480, -93.750
Lightning struck an oil tank about 5 miles south of Hwy. 175 near the Hutchinson Plantation in the Caspiana community. Resultant fire then spread to the neighboring oil tank...destroying both tanks. No injuries were reported.
Thunderstorm Wind, Natchitoches
- When
- July 17, 6:00 PM CST
- Where
- Natchitoches County, Natchitoches
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 31.770, -93.080
Trees were downed blocking several roads along the outskirts of the city limits including Hwy. 494. Some portions of the city were without power. Water accumulation on the roof of a local business caused the roof to collapse under the weight of the accumulated rainfall. The building was deemed beyond repair. The water flooded the entire building causing damage and soaking the carpet. The business was located on Third Street.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 17, 20071 death · 1 event
- Flash Flooding and Hail in Wisconsin, July 17 to 18, 2007$2.6 million · 0.88 in hail · 3 events
- Flash Flood in Iowa, July 17 to 18, 2007$1.6 million · 1 event
- Flash Flood and Damaging Winds in Iowa, July 17 to 18, 2007$500,000 · 61 kt wind · 4 events
- Damaging Winds in Ohio, July 17, 2007$258,000 · 55 kt wind · 2 events
- Damaging Winds in Iowa, July 17, 2007$145,000 · 59 kt wind · 2 events
- Flash Flooding and Flood in Illinois, July 17 to 18, 2007$50,000 · 55 kt wind · 11 events
- Damaging Winds in West Virginia, July 17, 2007$44,000 · 55 kt wind · 4 events
- Damaging Winds in Missouri, July 17, 2007$30,000 · 60 kt wind · 4 events
- Damaging Winds in Montana, July 17, 2007$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 17, 2007$20,000 · 1 in hail · 6 events
- Damaging Winds in Kentucky, July 17, 2007$21,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39950, 39949.